Arkansas, 2001Tornado in Arkansas, May 20, 2001
May 20, 2001 · NWS LZK · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 20, 2:40 PM CST, 8 hours 2 minutes earlier.
Area forecast discussion, May 20, 2:40 PM CST, 8 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CDT SUN MAY 20 2001
ONE ROUND OF THUNDERSTORMS MOVED ACROSS MUCH OF NORTHERN INTO CENTRAL
ARKANSAS THIS MORNING/EARLY AFTERNOON...WITH QUITE A FEW REPORTS OF
STRONG/DAMAGING WINDS AND HAIL. MAY HAVE BEEN A COUPLE OF TORNADOES
AS WELL. MORE TO COME TONIGHT.
SATELLITE SHOWING THAT STORMS THIS MORNING MOVING EAST OF REGION.
SKIES CLEARING...WITH SUN WARMING ATMOSPHERE IN A HURRY. AT THE SAME
TIME...SYSTEM ALOFT MOVING THROUGH CENTRAL KANSAS/NORTHERN
OKLAHOMA...WITH SCATTERED STORMS FIRING JUST AHEAD OF SYSTEM.
TORNADO WATCH POSTED UNTIL 9PM IN MUCH OF EASTERN OKLAHOMA.
SYSTEM ALOFT WILL MOVE OVER NORTHERN/CENTRAL ARKANSAS TONIGHT.
STRONG COLD FRONT WILL PUSH INTO CENTRAL SECTIONS OF THE STATE FROM
THE NORTHWEST BY 7 AM MONDAY. FRONT WILL INTERACT WITH SYSTEM ALOFT
TO PRODUCE WIDESPREAD THUNDERSTORMS...WITH SEVERE WEATHER LIKELY.
WORDED ACCORDINGLY IN FORECAST.
FRONT WILL CONTINUE PUSHING THROUGH SOUTHERN ARKANSAS MONDAY
MORNING...WITH SEVERE WEATHER STILL POSSIBLE AHEAD OF FRONT. BEHIND
FRONT...DRAMATICALLY COOLER WITH BREEZY NORTHWEST WIND AND LOTS OF
CLOUDS. LOOKS LIKE THERE WILL BE SOME LEFTOVER RAIN/A FEW
THUNDERSHOWERS AS WELL.
MONDAY NIGHT/TUESDAY...CLOUDS WILL DECREASE WITH BELOW NORMAL
TEMPERATURES EXPECTED.
LOOKING AHEAD...UPPER LEVEL LOW PRESSURE IN OHIO VALLEY WILL
RETROGRADE TOWARD ARKANSAS WEDNESDAY/THURSDAY...WITH PLENTY OF
CLOUDS/COOL WEATHER CONTINUING. UPPER LOW WILL DRIFT BACK TO THE
NORTHEAST THROUGH THE WEEKEND...WITH NOT AS MANY CLOUDS AND A SLOW
WARMUP. (46)
.LIT...NONE
In the hours before
Local storm report, May 20, 5:53 PM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
653 PM CDT SUN MAY 20 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0559 PM ATKINS AR .75 INCH HAIL
05/20/01 POPE REPORTED BY PUBLIC.
0607 PM 1 NW MORRILTON AR 1 INCH HAIL
05/20/01 CONWAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0640 PM LAMAR AR .75 INCH HAIL
05/20/01 JOHNSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 20, 6:14 PM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
714 PM CDT SUN MAY 20 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM CLARKSVILLE AR .75 INCH HAIL
05/20/01 JOHNSON REPORTED BY STORM
SPOTTER.Local storm report, May 20, 7:15 PM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
815 PM CDT SUN MAY 20 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM SEARCY AR 1.75 INCH HAIL
05/20/01 WHITE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 20, 7:21 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
821 PM CDT SUN MAY 20 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM 5 E ANTIOCH AR TORNADO
05/20/01 WHITE TORNADO TOUCHED DOWN IN
AN OPEN AREA AND NO
DAMAGE REPORTED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 20, 9:48 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1048 PM CDT SUN MAY 20 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1203 PM 9 N ENOLA AR WIND DAMAGE
05/20/01 FAULKNER TREE ON HOUSE. REPORTED
BY EMERGENCY MANAGEMENT.
0645 PM 1 W SPRINGHILL AR .75 INCH HAIL
05/20/01 FAULKNER REPORTED BY EMERGENCY
MANAGEMENT.
0700 PM 2 NE GREENBRIER AR 1.75 INCH HAIL
05/20/01 FAULKNER REPORTED BY EMERGENCY
MANAGEMENT.
0705 PM 6 E GREENBRIER AR WIND DAMAGE
05/20/01 FAULKNER 6 TREES DOWN AROUND A
HOUSE. REPORTED BY
EMERGENCY MANAGEMENT.
0829 PM BALD KNOB AR .75 INCH HAIL
05/20/01 WHITE REPORTED BY MOUNTAIN
SPRINGS FIRE DEPT.
0957 PM 2 SE LONDON AR 1.25 INCH HAIL
05/20/01 POPE REPORTED BY STORM
SPOTTER.
1005 PM LONDON AR 1.25 INCH HAIL
05/20/01 POPE HAIL COVERING THE
GROUND. REPORTED BY
STORM SPOTTER.
1015 PM RUSSELLVILLE AR .75 INCH HAIL
05/20/01 POPE 1 REPORTED BY HAM RADIO
OPERATOR.Special weather statement, May 20, 10:01 PM CST, 41 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>065-210601-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1101 PM CDT SUN MAY 20 2001
...TORNADO WATCH FOR THE NORTHERN TWO THIRDS OF ARKANSAS UNTIL
3 AM...
A TORNADO WATCH HAS BEEN ISSUED FOR MUCH OF NORTH AND CENTRAL
ARKANSAS UNTIL 3 AM MONDAY MORNING. THE WATCH GENERALLY COVERS THOSE
AREAS NORTH OF A LINE THAT EXTENDS FROM DE QUEEN TO DUMAS.
VERY WARM...MOIST AND UNSTABLE AIR HAS OVERTAKEN MUCH OF ARKANSAS. A
STRONG COLD FRONT AND UPPER LEVEL STORM SYSTEM WILL MOVE EAST INTO
ARKANSAS OVERNIGHT. THIS WILL SET THE STAGE FOR MORE SEVERE
THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WIND GUSTS. IN
ADDITION...WINDS ALOFT SUGGEST THE POSSIBILITY OF A FEW TORNADOES.
THE THUNDERSTORMS WILL LIKELY PERSIST INTO THE MORNING HOURS.
PEOPLE ACROSS ARKANSAS...ESPECIALLY THOSE IN NORTH AND CENTRAL
ARKANSAS...SHOULD KEEP TRACK OF THE LATEST WEATHER CONDITIONS. BE
PREPARED TO TAKE QUICK ACTION WHEN WARNINGS ARE ISSUED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO...OR CABLE TV FOR THE
LATEST STATEMENTS AND POSSIBLE WARNINGS.
45
Tornado, Faulkner
- When
- May 20, 10:42 PM CST to 10:48 PM CST
- Where
- Faulkner County, 2 mi NE of Vilonia
- Rating
- F1
- Path length
- 4 mi
- Path width
- 100 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.100, -92.200
An F1 tornado touched down one and a half miles northeast of Vilonia. Along the path of the tornado, trees were blown down onto two houses. One house suffered crushing of the roof and a couple of the walls, while the other house had roof damage. Several other houses lost shingles off their roofs. In addition, a couple of sheds were blown away and a number of large trees were blown down. After traveling 4 miles, the tornado finally lifted a little more than 5 miles east-northeast of Vilonia.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Alabama, May 20, 20011 death · 3 injured · $50,000 · 55 kt wind · 2 events
- Tornadoes and Flash Flooding in Oklahoma, May 20 to 21, 2001$2.3 million · F1 · 79 events
- Hail and Damaging Winds in Texas, May 20, 200110 injured · $2.6 million · 3.5 in hail · 6 events
- Tornadoes and Hail in Oklahoma, May 20, 2001$176,000 · F2 · 38 events
- High Wind in Colorado, May 20, 20016 injured · $3.4 million · 72 kt wind · 10 events
- Hail and Damaging Winds in Oklahoma, May 20, 2001$955,000 · 80 kt wind · 12 events
- Tornado and Hail in Texas, May 20, 2001$615,000 · F0 · 6 events
- Hail and Damaging Winds in Mississippi, May 20, 2001$193,000 · 1.75 in hail · 22 events
- Flash Flood in Texas, May 20, 20015 injured · $60,000 · 1 event
- Damaging Winds in Texas, May 20, 2001$340,000 · 4 events
- Tornadoes and Hail in Kansas, May 20, 2001$230,000 · F0 · 5 events
- Damaging Wind in Missouri, May 20, 2001$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5249544.